Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 54, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jul 4, 2021, 2:40 PM EDT. It took effect at Jul 5, 2021, 5:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2021, 2:40 PM EDT (18:40 UTC)
- In effect from
- Jul 5, 2021, 5:00 AM EDT
- Expired
- Jul 5, 2021, 11:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
457 WHUS73 KGRR 041840 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 240 PM EDT Sun Jul 4 2021 LMZ847>849-050245- /O.NEW.KGRR.SC.Y.0054.210705T0900Z-210706T0300Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 240 PM EDT Sun Jul 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 PM EDT MONDAY... * WHAT...South to southwest winds 15 to 25 knots and waves 3 to 4 feet expected. * WHERE...Grand Haven to Manistee. * WHEN...From 5 AM to 11 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
015 WHUS73 KGRR 050352 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1152 PM EDT Sun Jul 4 2021 LMZ847>849-051200- /O.CON.KGRR.SC.Y.0054.210705T0900Z-210706T0300Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1152 PM EDT Sun Jul 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT MONDAY... * WHAT...South to southwest winds 15 to 25 knots and waves 3 to 4 feet expected. * WHERE...Grand Haven to Manistee. * WHEN...From 5 AM to 11 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
146 WHUS73 KGRR 050800 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 400 AM EDT Mon Jul 5 2021 LMZ847>849-051700- /O.CON.KGRR.SC.Y.0054.210705T0900Z-210706T0300Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 400 AM EDT Mon Jul 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet expected. * WHERE...Grand Haven to Manistee. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
135 WHUS73 KGRR 051231 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 831 AM EDT Mon Jul 5 2021 LMZ846-052045- /O.EXA.KGRR.SC.Y.0054.000000T0000Z-210706T0300Z/ Holland to Grand Haven MI- 831 AM EDT Mon Jul 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...Holland to Grand Haven MI. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ847>849-052045- /O.CON.KGRR.SC.Y.0054.000000T0000Z-210706T0300Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 831 AM EDT Mon Jul 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...Grand Haven to Manistee. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
304 WHUS73 KGRR 052013 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 413 PM EDT Mon Jul 5 2021 LMZ846>849-060300- /O.CON.KGRR.SC.Y.0054.000000T0000Z-210706T0300Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 413 PM EDT Mon Jul 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 4 feet. * WHERE...Holland to Manistee. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
625 WHUS73 KGRR 060108 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 908 PM EDT Mon Jul 5 2021 LMZ846>849-060300- /O.CON.KGRR.SC.Y.0054.000000T0000Z-210706T0300Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 908 PM EDT Mon Jul 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet. * WHERE...Holland to Manistee. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
656 WHUS73 KGRR 060238 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1038 PM EDT Mon Jul 5 2021 LMZ846>849-060345- /O.EXP.KGRR.SC.Y.0054.000000T0000Z-210706T0300Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1038 PM EDT Mon Jul 5 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... The wind and waves are predicted to remain under hazardous levels for the remainder of the night. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 4, 1:40 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 4, 1:40 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Grand Rapids MI 140 PM EDT Sun Jul 4 2021 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 329 AM EDT Sun Jul 4 2021 - Warm and dry today with smoke aloft - Periods of convection Monday into Wednesday - A more significant storm Friday into Saturday && .DISCUSSION...(Today through next Saturday) Issued at 329 AM EDT Sun Jul 4 2021 - Warm and dry today with smoke aloft Today and possibly tomorrow will be the warmest day of the next week or really till mid July actually. The monster upper high that gave record temperatures to the Pacific Northwest and Parts of central Canada, is moving our the western Great Lakes today. It is continuing to be sheared out by a series of Pacific Ocean shortwaves. Since the upper ridge axis will be over us today, this will mean a lot of sinking motion through a deep layer of air above us. That will result in minimal cloud cover (it's to dry for cumulus clouds actually). My 1000/925 mb thickness tool suggests highs in the upper 80s to near 90 inland of Lake Michigan. There is a one last shortwave the tracks southward, on the west side of the large storm system, centered well to our east, that the eastern part of Lower Michigan is still on the outer edge of, today. This could result in an isolate shower or thunderstorm this afternoon but while the surface based cape is over 3000 j/kg the air is very dry through a deep layer so it is unlikely we'd get much out of that. Still, it is not out of the question. The smoke aloft (as seen by the NCEP HRRR smoke model), which has come to us from wild fires in western Canada, will remain around the area into Wednesday. Today the smoke will be thickest over central and eastern parts of Lower Michigan. - Periods of convection Monday into Wednesday The greatest risk of thunderstorms, some could be strong and even an isolated severe storm will be later Monday into Monday evening, north of a Muskegon to Alma line. Surface based cape could exceed 2500 j/kg Monday afternoon and with the front sagging into the area, that may be just enough to cause a few strong storms. The problem with that is there is very little deep layer shear (polar jet is in Canada). Also the low level jet core during the mid afternoon will be north and east of HTL. That puts all of our CWA in a speed divergence area behind the jet. That is not something that would support strong to severe storms. With the polar jet being so far north and the low level jet axis mostly north of I-96, the greatest rainfall will be north of Route 10 Monday into Monday evening. Still a few showers may slowly linger southward overnight just ahead of the surface cold front but I could see many locations south of Route 20 not getting much if any precipitation then. The polar jet is realigning itself over southern Canada early this week. The lead shortwave, the one that sheared out the western upper ridge, will drive a cold front south tonight into Tuesday morning. With the polar jet over southern Canada the trailing front will not have much drive to get to far south and it will likely stall near I-96 during the day on Tuesday. That will result in a lingering threat for scattered showers and thunderstorm. The main shortwave actually comes across southern Ontario Tuesday night. That will be when we get a better organized wave on the stalled frontal system. However, once again the jet core is over Ontario once again. That means most of the rainfall will be over central and northern Lower Michigan. This would be in the Tuesday night into Wednesday morning time frame. We get into the cold air behind that system and we could see high temperatures falling back into the 70s for Thursday. Which at this point looks to be a dry day. - A more significant storm Friday into Saturday At this point the more impactful system for this area looks to be in the late Friday to Saturday time frame. This is one of those deep trough developing over the North Pacific building an upstream ridge that deepens the down stream trough. We will be where that downstream trough deepens. The ECMWF actually closes off an upper low over us by Sunday. Both the GFS and ECMWF suggest this will be a very dynamic system would good upper jet support and a strong low level jet, both in the correct place for Michigan to see some strong to severe storms. This is nearly a week out but we will have to watch this one the closest. && .AVIATION...(For the 18Z TAFS through 18Z Monday morning) Issued at 140 PM EDT Sun Jul 4 2021 VFR conditions with winds generally less than 10kts over the next 24-30hrs. One small exception is a slight chance of some localized coastal fog north of KMKG overnight. IFR/MVFR conditions will spread from north to south Monday night and Tuesday as a front drops into central Michigan and then stalls. Scattered thunderstorms are expected along and ahead of the front with areas of fog and low cielings trailing the front. No change in the smoke and haze for the foreseable future. It is originating from fires in Manitoba and Ontario and will continue to spread over MI and the Great the Great Lakes. The smoke is layered between 3,000 and 20,000 ft above ground. && .MARINE... Issued at 329 AM EDT Sun Jul 4 2021 There is a marginal warm advection event setting up for Monday. Currently we are seeing model forecast waves of 2 to 4 feet and winds in the 15 to 25 knot range. This would be just under SCA criteria. Still Monday should be an otherwise great beach day so we will have to look at this more closely on the day shift today for possible headlines. The more likely SCA event will be Wednesday when the cold air returns behind the system Tuesday night. We could have 20 to 30 knot winds and 4 to 6 foot waves then. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...WDM DISCUSSION...WDM AVIATION...COBB MARINE...WDM
Hazardous weather outlook, Jul 4, 3:52 AM EDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 352 AM EDT Sun Jul 4 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-050800- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 352 AM EDT Sun Jul 4 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms, possibly a few stronger thunderstorms, are possible Monday afternoon into early Tuesday. The strongest storms will be near and north of Route 20 during the late afternoon and early evening hours of Monday. Gusty winds and brief downpours would be the greatest hazards from these storms. Another period of thunderstorms are expected later Tuesday into early Wednesday ahead of stronger cold front. Late in the week, into the weekend, another storm system may bring a more significant convective event into this area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-050800- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 352 AM EDT Sun Jul 4 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Winds and waves may become hazardous to both small craft and swimmers on Monday. Scattered afternoon and evening thunderstorms would also be a threat. Another period of thunderstorms later Tuesday into early Wednesday will be followed by a period of gusty north winds that may result in hazardous conditions for both swimmers and small craft. A third system late in the week into the weekend will also bring the threat of thunderstorms, and winds strong enough to result in both beach hazards and small craft hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. wdm
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:39 PM EDT | Beach Hazards Statement | GRR | Mason, Muskegon, Oceana, Ottawa | 32 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.